Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Treatment questions for wasting syndrome
Apr 17, 2000

I had been diagnosed with AIDS wasting for 3 years now but

never knew why except for the symptoms that I was

experiencing. My doctor had put me on injections of

Testratone and Deca-Doublin every two weeks as well as

Oxandrian. My symptoms went away with the exception of the

last few days before my next injections. I started to feel

better, workout, looked better and felt stronger.

Recently about 2 months ago, they discovered that I had 3

grams of protein leaking out into my urine. I understand

now that this might be the reason for my wasting syndrome.

After visiting a doctor at the department of nephrology I was

told I had to go to get a Kidney biopsy, which I did one

month ago. The results came back showing that I had a mild

case of HIV neorphaye. was put on a high dosage of

Prednisone, 60mg a day for 4 weeks, with a taper weekly

from 50mg to 2.5 mg. My test results came back two days

ago, indicating no change in the amount of protein, 3

grams, leaking out of the kidneys. I am currently repeating

these tests, but question unusual side effects from the

Prednisone such as watery eyes, dark shadows forming on my

left eye and unusual tearing. I was hoping you could

give me insight on this issue. Could it be the Prednisone or

the combination of my other HIV drugs? Will this go away if

I stop my treatment? It seems as though my vision in my

left eye is deteriorating, as spots are starting to form. My

other HIV meds are Zerit, Epivir and Viracept. Any

information or direction of these concerns would be greatly

appreciated.

Thank you for your time,

Russell

Response from Dr. Dieterich

Dear Russell,

Before you do anything else, get to see the eye doctor ASAP!

Seeing spots can be very dangerous! The kidney problem is an unusual one and not likely to be caused by the medication. You did not mention your T cells and viral load though. The kidney problem might not even be related to HIV. Long term prednisone treatment is not a great idea, but short courses, should not hurt. Good Luck. Douglas T. Dieterich, M.D.


Previous
Essential absorption and HIV
Next
Wasting:when?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement